Selegiline with adjunct. Important.

Patient

Q: Hi,

I wasn't exactly sure what category this unusual question exactly fell into - so I just went with ADHD. In the past, I was on methylphenidate in order to regain more focus and attentiveness - but I was just crashing on a nightly basis.

Because of this, for the past three months, i've been trying to synthesize my OWN adhd medication - that fits my own biochemical needs. I've been incredibly careful - and have been researching all of the supplements I have been taking - however, the past three days I have had this intensely overwhelming buzzing sensation. It feels like a combination of being high out of my mind, with a simultaneous caffeine overdose.

I have been taking 2.5 mg of selegiline, 7 mg hydergine, B-complex, magnesium 50 mg, and 200 mg lucidril every morning. Everything was fine until I added the seleigiline a week and a half ago - which I assumed would be benign due to the low quanity. I really assumed that the initial adverse effects was just due to my body getting adjusted to the dopamine upttake.

I'm really nervous about long term effects on my brain due to this. I've been using selegiling adjunct for about a week and a half now - and have interviews lined up which i'm not mentally equipped to perform t the moment. Is there remedy, and will it go away? I know Selegiline is irreversible, so I'm really tense. Besides cutting it out of my pill routine - my only remedy which i'm obviously starting tomorrow morning.

Thank you so much for your help and time. I really appreciate this service. Oh, and i'm not prescribed any of this, and don't have health insurance. This is why I'm not speaking to a primary physician.

Is it okay to continue with the Hydergine when I cut out the Selegiline?

Sincerely,

Angela Blesener

Doctor

A:   Thank you for consulting us. We strongly recommend using prescription medications that were not prescribed by your doctor in conjunction with supplements. We recommend report to your nearest medical facility as soon as you can, as you may be having an adverse reaction which can get worse. You will need to undergo observation and evaluation of your symptoms to make sure you do not require medical treatment for your reaction. Please seek medical attention immediately.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I'm finding it very difficult to effectively manage my ADHD symptoms as an adult. It's embarrassing and humiliating. ...

Q: I was prescribed Vyvanse for my ADHD and I actually lost / am unable to find where I had put the bottle itself contai...

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

Q: How do I get a prescription for Desoxyn? I've never had insurance so. I've never been diagnosed with ADD. I've never...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews